Alert archive / Tennessee / Freeze Warnings in 2013

Freeze Warning 2, NWS Nashville, TN

October 24, 201339 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Oct 24, 2013, 2:30 AM CDT for 39 counties in Tennessee. It took effect at Oct 25, 2013, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2013, 2:30 AM CDT (07:30 UTC)
In effect from
Oct 25, 2013, 12:00 AM CDT
Expired
Oct 25, 2013, 9:00 AM CDT
In force
9 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS74 KOHX 240730
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CDT THU OCT 24 2013

...HARD FREEZE EXPECTED ACROSS MIDDLE TENNESSEE TONIGHT...

.A STRONG COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS
MIDDLE TENNESSEE TONIGHT. LOW TEMPERATURES ACROSS THE CUMBERLAND
PLATEAU REGION AND LOW LYING LOCATIONS ELSEWHERE WILL DROP INTO
THE MID 20S. WIDESPREAD FROST CAN ALSO BE EXPECTED.

TNZ005>011-022>034-056>066-075-077>080-093>095-242100-
/O.UPG.KOHX.FZ.A.0001.131025T0600Z-131025T1400Z/
/O.NEW.KOHX.FZ.W.0002.131025T0600Z-131025T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
230 AM CDT THU OCT 24 2013

...A HARD FREEZE WARNING IS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...LOWS IN THE MID 20S FRIDAY MORNING ACROSS THE
  CUMBERLAND PLATEAU REGION AND OTHER LOW LYING LOCATIONS.

* IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&

$$
31
3 follow-up statements
511 
WWUS74 KOHX 242048
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
348 PM CDT THU OCT 24 2013

...HARD FREEZE EXPECTED ACROSS THE CUMBERLAND PLATEAU TONIGHT...

.A STRONG COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS
MIDDLE TENNESSEE TONIGHT. LOW TEMPERATURES ACROSS THE CUMBERLAND
PLATEAU REGION AND LOW LYING LOCATIONS ELSEWHERE WILL DROP INTO
THE MID 20S. WIDESPREAD FROST CAN ALSO BE EXPECTED.

TNZ010-011-031>034-065-066-250900-
/O.CAN.KOHX.FZ.W.0002.131025T0600Z-131025T1400Z/
/O.NEW.KOHX.HZ.W.0001.131025T0600Z-131025T1400Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE
348 PM CDT THU OCT 24 2013

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY.

* GEOGRAPHIC AREA...THE CUMBERLAND PLATEAU OF MIDDLE TN

* TEMPERATURES...LOWS IN THE MID 20S FRIDAY MORNING ACROSS THE 
  CUMBERLAND PLATEAU REGION AND OTHER LOW LYING LOCATIONS. 

* IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

TNZ005>009-022>030-056>064-075-077>080-093>095-250900-
/O.CON.KOHX.FZ.W.0002.131025T0600Z-131025T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...
ALTAMONT...SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
348 PM CDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* GEOGRAPHIC AREA...ALL OF MIDDLE TN TO THE WEST AND SOUTH OF THE
  CUMBERLAND PLATEAU.

* TEMPERATURES...LOWS IN THE MID 20S FRIDAY MORNING ACROSS THE 
  CUMBERLAND PLATEAU REGION AND OTHER LOW LYING LOCATIONS. 

* IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 
&&

$$

21
304 
WWUS74 KOHX 250036
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CDT THU OCT 24 2013

...FIRST WIDESPREAD FREEZE ACROSS MIDDLE TENNESSEE TONIGHT...

.A STRONG COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS
MIDDLE TENNESSEE TONIGHT. LOW TEMPERATURES ACROSS THE CUMBERLAND
PLATEAU REGION WILL FALL INTO THE MID 20S...WITH LOWS IN THE UPPER
20S TO AROUND 30 DEGREES ACROSS THE REST OF MIDDLE TENNESSEE.
WIDESPREAD FROST IS ALSO EXPECTED.

TNZ063-064-077>080-251400-
/O.CAN.KOHX.FZ.W.0002.131025T0600Z-131025T1400Z/
/O.EXB.KOHX.HZ.W.0001.131025T0500Z-131025T1400Z/
CANNON-DE KALB-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...WOODBURY...SMITHVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
736 PM CDT THU OCT 24 2013

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY. THE FREEZE WARNING HAS BEEN CANCELLED.

* LOCATION...UPPER CUMBERLAND REGION AND CUMBERLAND PLATEAU.

* TEMPERATURES...LOWS IN THE MID 20S FRIDAY MORNING. 

* IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES OF 27
DEGREES OR LESS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS
WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TNZ010-011-031>034-065-066-251400-
/O.EXT.KOHX.HZ.W.0001.131025T0500Z-131025T1400Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE
736 PM CDT THU OCT 24 2013

...HARD FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CDT FRIDAY...

* LOCATION...UPPER CUMBERLAND REGION AND CUMBERLAND PLATEAU.

* TEMPERATURES...LOWS IN THE MID 20S.

* IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES OF 27
DEGREES OR LESS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS
WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TNZ005>009-022>030-056>062-075-093>095-251400-
/O.EXT.KOHX.FZ.W.0002.131025T0500Z-131025T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...
WAYNESBORO...LAWRENCEBURG...PULASKI
736 PM CDT THU OCT 24 2013

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY...

* LOCATION...ALL OF MIDDLE TENNESSEE WEST OF THE UPPER CUMBERLAND
  REGION AND CUMBERLAND PLATEAU.

* TEMPERATURES...LOWS IN THE UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 
&&

$$

SHAMBURGER
546 
WWUS74 KOHX 250816
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
316 AM CDT FRI OCT 25 2013

...FREEZE THIS MORNING AND ANOTHER FREEZE LATE TONIGHT INTO
SATURDAY MORNING...

.A COLD HIGH PRESSURE SYSTEM WILL REMAIN OVER MIDDLE TENNESSEE
THROUGH SATURDAY MORNING. LOW TEMPERATURES IN THE MID TO UPPER 20S
WILL BE COMMON...ALONG WITH WIDESPREAD FROST.

TNZ010-011-031>034-063>066-077>080-251615-
/O.NEW.KOHX.FZ.W.0003.131026T0500Z-131026T1400Z/
/O.CON.KOHX.HZ.W.0001.000000T0000Z-131025T1400Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...
ALTAMONT...SPENCER
316 AM CDT FRI OCT 25 2013

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. 

* LOCATION...UPPER CUMBERLAND REGION AND PLATEAU.

* TEMPERATURES...LOWS MAINLY IN THE MID 20S.

* IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ005>009-022>030-056>062-075-093>095-251615-
/O.NEW.KOHX.FZ.W.0003.131026T0500Z-131026T1400Z/
/O.CON.KOHX.FZ.W.0002.000000T0000Z-131025T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...
WAYNESBORO...LAWRENCEBURG...PULASKI
316 AM CDT FRI OCT 25 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. 

* LOCATION...MUCH OF MIDDLE TENNESSEE.

* TEMPERATURES...LOWS MAINLY IN THE UPPER 20S.

* IMPACTS...UNPROTECTED OUTDOOR VEGETATION WILL BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 23, 11:54 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 23, 11:54 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CDT WED OCT 23 2013

.AVIATION UPDATE...FOR 06Z TAF PACKAGE...
IR SATELLITE CONTINUES TO INDICATE ONSET OF HIGH CEILINGS AT KCKV
AND KBNA. KCSV WILL BE SEEING THE CLOUD COVER IN FIRST COUPLE
HOURS OF TAF PERIOD. CEILINGS WILL DECREASE OVER NEXT 6 HOURS BUT
SHOULD STAY ABOVE MVFR HEIGHTS. VFR EXPECTED TO PREVAIL THROUGHOUT.

&&

.PREV DISCUSSION... /ISSUED 855 PM CDT WED OCT 23 2013/

UPDATE...

SEVERAL ISSUES WITH FORECAST FOR TONIGHT INCLUDING
TEMPERATURES...SKY COVER...FREEZE WARNING ON THE PLATEAU...AND
EVEN PRECIPITATION. TEMPERATURES HAVE DROPPED RAPIDLY THIS
EVENING WITH MUCH OF THE CWA EAST OF I-65 OUTSIDE OF THE URBAN
NASHVILLE METRO ALREADY IN THE MID 30S PER SURFACE OBS.
HOWEVER...SATELLITE IMAGERY SHOWS THICK MID/HIGH LEVEL CLOUD COVER
NOW ENTERING THE CWA AND SPREADING QUICKLY SOUTHEASTWARD...AND
ONCE CLOUDS COVER A PARTICULAR LOCATION TEMPERATURES SHOULD REMAIN
NEARLY STEADY REMAINDER OF THE NIGHT. BASED ON THIS
REASONING...WILL NOT EXPAND THE FREEZE WARNING WESTWARD TO INCLUDE
MORE COUNTIES ALTHOUGH WAS TEMPTED TO DO SO...BUT DID BUMP UP
TIMING OF FREEZE WARNING START TO 06Z. ALSO ADJUSTED SKY COVER AND
OTHER GRIDS BASED ON LATEST OBS AND TRENDS. RADAR IMAGERY ALSO
SHOWING SOME LIGHT RAIN ACROSS SOUTHERN ILLINOIS SPREADING ACROSS
CENTRAL KENTUCKY AT THIS HOUR. HRRR AND WRF MODELS INDICATE THIS
PRECIP SHOULD REMAIN NORTH OF THE CWA TONIGHT...BUT A STRAY
FLURRY IS NOT COMPLETELY OUT OF THE QUESTION ON THE NORTHERN
PLATEAU. CHANCE IS TOO REMOTE TO MENTION IN THE FORECAST.

ALTHOUGH HAVE NOT HAD MUCH OF A CHANCE TO LOOK AT TEMPERATURES
THE NEXT TWO NIGHTS...LATEST MAV/MET MOS STILL INDICATE POTENTIAL
FOR WIDESPREAD FREEZING TEMPERATURES FOR NEARLY ALL OF MIDDLE
TENNESSEE BOTH THURSDAY AND FRIDAY NIGHTS. TIME HEIGHT
MOISTURE/OMEGA FIELDS SHOW THAT CLOUDS SHOULD NOT BE A FACTOR IN
TEMPS THURSDAY NIGHT...BUT CIRRUS COULD BE A FACTOR ON FRIDAY
NIGHT. NO CHANGES WERE MADE TO INHERITED FREEZE WATCH FOR
THURSDAY NIGHT.

SHAMBURGER

PREV DISCUSSION... /ISSUED 635 PM CDT WED OCT 23 2013/

AVIATION UPDATE...FOR 00Z TAF PACKAGE...
IR SATELLITE TRENDS CONTINUE TO INDICATE BKN DECK OF 10KFT
CEILINGS ON THE APPROACH FROM THE NW. BELIEVE THIS WILL PREVAIL
THROUGH FIRST 12 HOURS OF TAF PERIOD FOR KCKV AND KBNA. CEILINGS
SHOULD DROP BY MID MORNING AS MOISTURE CONTINUES TO MOVE IN AND
MOISTEN THE COLUMN. COULD BE NEAR MVFR CEILINGS BY AROUND 14Z BUT
KEPT OFFICIAL FORECAST JUST ABOVE FOR NOW.

PREV DISCUSSION... /ISSUED 238 PM CDT WED OCT 23 2013/

DISCUSSION...HIGH PRESSURE NOW BUILDING INTO MIDDLE TENNESSEE
FROM THE WEST, WITH A SCT-BKN CU FIELD COVERING THE NE HALF OF
MIDDLE TENNESSEE THIS AFTERNOON. DESPITE A STRONG NW BREEZE MOST
OF THE DAY, SURFACE PRESSURE GRADIENT IS STARTING TO BREAK DOWN
NOW, SO WINDS HAVE BEGUN TO DIMINISH. EXPECT MOST OF MIDDLE
TENNESSEE TO REMAIN PARTLY TO MOSTLY CLOUDY OVERNIGHT AND THURSDAY
AHEAD OF THE 850 MB TROUGH. DESPITE THIS, TEMPERATURES ALONG THE
CUMBERLAND PLATEAU WILL DROP TO OR BELOW FREEZING TONIGHT, HENCE
THE EARLIER FREEZE WARNING. THE HIGH CENTER WILL GRADUALLY WORK
ITS WAY EASTWARD AS THE MID STATE REMAINS UNDER A COLD AIR MASS.
WITH THE COLD ADVECTION PATTERN EXPECTED TO LAST INTO THE WEEKEND,
FREEZING OVERNIGHT TEMPERATURES WILL BECOME MORE PREVALENT
TOMORROW AND FRIDAY NIGHT, WITH RETURN FLOW PICKING UP ON SATURDAY
AND BRINGING WARMER AIR. HIGHS ON TUESDAY AND WEDNESDAY OF NEXT
WEEK WILL LIKELY HIT THE LOWERS 70'S AHEAD OF THE NEXT BIG SYSTEM,
WHICH THE ECMWF BRINGS THROUGH ON THURSDAY AND THE GFS ON FRIDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

FREEZE WARNING UNTIL 9 AM CDT THURSDAY FOR TNZ011-032>034-065-
066-078>080.

&&

TB12
Hazardous weather outlook, Oct 24, 1:40 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
140 AM CDT THU OCT 24 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-241000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
140 AM CDT THU OCT 24 2013

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...REST OF THE OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FREEZING TEMPERATURES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY
MORNING...AND AGAIN FRIDAY NIGHT INTO SATURDAY MORNING.
WIDESPREAD FROST IS ALSO EXPECTED. TEMPERATURES WILL FALL AS LOW
AS THE MID 20S IN SOME AREAS...ESPECIALLY OVER THE UPPER
CUMBERLAND REGION.

PLANS SHOULD BE MADE TO PROTECT ALL OUTDOOR PLANTS AND ANIMALS
FROM THESE POTENTIAL KILLING FREEZES.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:48 PM CDTHard Freeze WarningOHXCannon, Clay, Coffee, Cumberland, DeKalb, Fentress and 8 more17 hr

Nearby

Freeze Warnings in Tennessee, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.